Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Two applications of change of rings theorems for Poincaré series


Authors: Jürgen Herzog and Manfred Steurich
Journal: Proc. Amer. Math. Soc. 73 (1979), 163-168
MSC: Primary 13H99; Secondary 16A60
DOI: https://doi.org/10.1090/S0002-9939-1979-0516457-0
MathSciNet review: 516457
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let (R, m, k) be an artinian Gorenstein ring with $ {\dim _k}m/{m^2} \geqslant 2$. If $ {P^R}$ denotes the Poincaré-series and $ {\phi _R}$ denotes the Bass-series of R, then $ {\phi _R} = ({P^R} - 1){x^{ - 1}}{(1 - {P^R}{x^2})^{ - 1}}$ with $ \bar R = R/0:m$, see Proposition 1. With similar methods as in the proof of Proposition 1 we calculate the Poincaré-series of a certain class of local rings: Let (R, m, k) be a local ring, $ ({\alpha _{ij}})$ a $ n - 1 \times n$-matrix with entries in m, $ n \geqslant 3$. Let $ {x_1}, \ldots ,{x_n}$ be elements in m and $ \mathfrak{A}$ the ideal generated by the maximal minors of $ ({\alpha _{ij}})$ and by $ {\Sigma _j}{\alpha _{ij}}{x_j}(i = 1, \ldots ,n - 1)$. If depth $ \mathfrak{A} = n$, then $ {P^{R/\mathfrak{A}}} \cdot ({(1 - X)^{n - 1}} - X){(1 + X)^n} = {P^R}$.


References [Enhancements On Off] (What's this?)

  • [1] L. L. Avramov, On the Hopfalgebra of a local ring, Izv. Akad. Nauk SSSR Ser. Mat. 38 (1974), No. 2, 253-277. MR 0349816 (50:2309)
  • [2] -, Small homomorphisms of local rings, J. Algebra 50 (1978), 400-453. MR 485906 (81i:13009)
  • [3] T. H. Gulliksen, Massey operations and the Poincaré-series of certain local rings, J. Algebra 22 (1972), 223-232. MR 0306190 (46:5317)
  • [4] J. Herzog, Certain complexes associated to a sequence and a matrix, Manuscripta Math. 12 (1974), 217-248. MR 0357414 (50:9882)
  • [5] J. Herzog and M. Steurich, Berechnung einiger Poincaré-Reihen, Fund. Math. (to appear). MR 561587 (81c:13022)
  • [6] G. Levin, Lectures on Golod homomorphisms, preprint No. 15, Matematiska Institutionen, Stockholms Universitet, 1976.
  • [7] J. Shamash, The Poincaré series of a local ring. II, J. Algebra 17 (1971), 1-18. MR 0269646 (42:4541)
  • [8] -, The Poincaré series of a local ring. IV, J. Algebra 19 (1971), 116-124. MR 0281717 (43:7432)
  • [9] J. Tate, Homology of Noetherian rings and local rings, Illinois J. Math. 1 (1957), 14-17. MR 0086072 (19:119b)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13H99, 16A60

Retrieve articles in all journals with MSC: 13H99, 16A60


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0516457-0
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society